Alert archive / Pennsylvania / Flash Flood Warnings in 2010
Flash Flood Warning 17, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jul 14, 2010, 10:41 AM EDT for Lancaster County, Pennsylvania. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2010, 10:41 AM EDT (14:41 UTC)
- Expired
- Jul 14, 2010, 2:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Lancaster County, PA
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 2.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 7:39 AM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jul 14, 7:39 AM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 739 AM EDT WED JUL 14 2010 .SYNOPSIS... A POTENT UPPER LEVEL TROUGH WILL LIFT SLOWLY NORTHEAST FROM THE CENTRAL APPALACHIANS TO THE MID-ATLANTIC COAST TODAY...AND EVENTUALLY PUSH OFFSHORE TONIGHT. HIGH PRESSURE WILL MOVE INTO THE AREA FROM THE GREAT LAKES TONIGHT THROUGH THURSDAY. A COLD FRONT WILL MOVE INTO THE STATE ON FRIDAY. && .NEAR TERM /UNTIL NOON TODAY/... WV LOOP SHOWS COMMA HEAD UPPER LOW CENTERED NEAR THE WV PNHNDL EARLY THIS MORNING...WITH A WELL-DEFINED BAROCLINIC/DEFORMATION PRECIP SHIELD ORIENTED SW-NE OVR CENTRAL PA. STLT ANALYSIS AND RDR TRENDS INDICATE AXIS OF HEAVIEST PRECIPITATION WILL BE MAINTAINED FROM THE POCONOS SWWD BACK THRU THE EAST-CENTRAL MTNS AND MID SUSQ VLY. DESPITE AMPLE DEEP LYR MOISTURE /STLT DERIVED BLENDED TPW OVER 200 PCT ABOVE NORMAL/ RAINFALL RATES HAVE BEEN DECREASING WITH MAXIMUM 0.5"/HOUR OBSERVED NOW IN ONLY A FEW LOCATIONS. 1-6 HR RAINFALL TOTALS HAVE GENERALLY BEEN BELOW FFG...HOWEVER SOME MINOR FLOODING HAS BEEN OBSERVED. OVERALL...FEEL THAT THE FLASH FLOOD THREAT IS BECOMING LESS OF AN ISSUE WITH MORE OF A STEADY STRATIFORM RAIN UNFOLDING OVER THE AREA (AS OPPOSED TO PREVIOUS CONVECTIVELY-ENHANCED RAINS). AREAS OF SHALLOW FOG AND STRATUS WILL PLAGUE THE ALLEGHENIES...AS RESIDUAL POST-FNTL MOISTURE ASCENDS THE HIGHER TERRAIN. THE LOW CLOUDS AND FOG WILL BURN OFF THRU MID-MORNING. FORECAST CHALLENGE THROUGH THE NEAR TERM WILL BE IN THE EVOLUTION OF THE PRECIP SHIELD. ALL GUIDANCE SUGGESTS A SLOW EWD PROGRESSION TO THE SYSTEM...WITH STEADY DEFORMATION RNFL LKLY CONTINUING THE LONGEST WITHIN A 60 MILE SWATH CENTERED ALONG A LEWISTOWN LAPORTE LINE. && .SHORT TERM /NOON TODAY THROUGH 6 AM THURSDAY/... DRIER AIR WILL GRADUALLY WORK INTO THE REGION FROM THE NORTHWEST LATER TODAY...WITH IMPROVING CONDS ANTICIPATED FROM WEST TO EAST. KEPT HIGHEST POPS IN THE EAST FOR THE AFTN...AS THE MID-UPPER TROUGH LIFTS NEWD TOWARD THE MID-ATLC COAST. AN ACCOMPANY SFC COLD FRONT WILL SHIFT WINDS TO THE NNW WITH CONTINUED CLEARING INTO TONIGHT. && .LONG TERM /THURSDAY THROUGH TUESDAY/... UPPER RIDGING WILL BUILD INTO THE REGION FOR THE BEGINNING OF THE PD WITH CONTINUED WARM AND HUMID WEATHER BUT A DECREASE IN THE COVERAGE OF DAILY SHOWERS AND THUNDERSTORMS THROUGH THURSDAY. NORTHERN STREAM ENERGY WILL BRING A COLD FRONT ACROSS THE STATE LATER FRIDAY AND FRI NIGHT WITH SCATTERED SHOWERS AND TSRA...FOLLOWED BY AT LEAST A BRIEF BREAK TO THE HEAT AND HUMIDITY. GUIDANCE SUGGESTS THAT THE FRONT WILL STALL JUST TO THE SOUTH OF PA OVER THE WEEKEND AND...COMBINED WITH A RESURGENCE OF MOISTURE IN RETURN FLOW AND SEVERAL WEAK UPPER DISTURBANCES...WILL LEAD TO AN INCREASE IN DIURNALLY FORCED CONVECTION FOR SATURDAY AND SUNDAY. A SECOND COLD FRONT IS FORECAST TO MOVE ACROSS THE STATE MONDAY AND TUESDAY. THE GFS AND ECMWF BOTH DEVELOP A MODERATE NORTHWEST FLOW WITH THE PASSAGE OF THE MEAN 5H TROF/COLD FRONT LATER TUESDAY...AS THE UPPER RIDGE AMPLIFIES OUT WEST. THIS WOULD SUGGEST SEASONABLY WARM CONDITIONS WITH BELOW NORMAL HUMIDITY ACROSS THE REGION FOR THE EARLY TO MIDDLE PORTION OF NEXT WEEK. && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... BACK EDGE OF PRECIP SHIELD S/E OF JST-UNV-AOO AS UPPER LEVEL DISTURBANCE AND SFC COLD FRONT CONTINUE TO PUSH EWD THRU CENTRAL PA. EXPECT RAIN/SHOWERS TO LINGER OVR ERN SXNS BEFORE SLOWLY TAPERING OFF LATER THIS AFTN. HIGH PRESSURE WILL MOVE INTO THE AREA TONIGHT BRINGING CLEARING AND VFR FOR THE OVERNIGHT PD. SOME PATCHY FOG IS POSSIBLE. POOR FLYING CONDS /IFR-MVFR/ WILL PERSIST THROUGH 12-15Z WITH IMPROVEMENT TO VFR ANTICIPATED BY THIS AFTN. OUTLOOK... THU...VFR. FRI...VFR WITH MVFR POSS IN SHRA/TSRA LATE. SAT-SUN...VFR...WITH ISOLATED MVFR IN SHRA/TSRA. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...STEINBUGL NEAR TERM...STEINBUGL SHORT TERM...STEINBUGL LONG TERM...DEVOIR/GARTNER AVIATION...STEINBUGL
Hazardous weather outlook, Jul 14, 4:52 AM EDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 452 AM EDT WED JUL 14 2010 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-150900- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 452 AM EDT WED JUL 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COLD FRONT WILL PUSH SOUTHEAST ACROSS PENNSYLVANIA LATER FRIDAY INTO SATURDAY...ACCOMPANIED BY SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 9:55 PM EDT | Special Weather Statement | CTP | Lancaster | 110 min |
| Jul 13, 10:23 PM EDT | Areal Flood Advisory | CTP | Bedford, Blair, Cambria, Cumberland, Huntingdon, Juniata and 3 more | 3 hr |
| Jul 13, 11:29 PM EDT | Flash Flood Warning | CTP | Bedford, Cambria, Somerset | 5 hr |
| Jul 14, 1:04 AM EDT | Areal Flood Advisory | CTP | Dauphin, Lancaster, Lebanon, York | 3 hr |
| Jul 14, 1:05 AM EDT | Flash Flood Warning | CTP | Cambria, Somerset | 3 hr |
| Jul 14, 1:21 AM EDT | Areal Flood Advisory | CTP | Bedford, Blair, Cumberland, Fulton, Huntingdon, Juniata and 2 more | 3 hr |
| Jul 14, 1:44 AM EDT | Areal Flood Advisory | CTP | Dauphin, Juniata, Lebanon, Northumberland, Perry, Schuylkill | 3 hr |
| Jul 14, 2:49 AM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Dauphin, Franklin, Fulton, Huntingdon and 2 more | 3 hr |
| Jul 14, 5:28 AM EDT | Areal Flood Advisory | CTP | Columbia, Montour, Northumberland, Snyder, Union | 3 hr |
| Jul 14, 6:27 AM EDT | Flash Flood Warning | CTP | Columbia, Montour, Northumberland | 3 hr |
| Jul 14, 10:10 AM EDT | Areal Flood Advisory | CTP | Lancaster, York | 3 hr |
| Jul 14, 10:59 AM EDT | Areal Flood Advisory | CTP | Schuylkill | 4 hr |
| Jul 14, 11:23 AM EDT | Areal Flood Advisory | CTP | Lebanon | 3 hr |
| Jul 14, 1:58 PM EDT | Areal Flood Warning | CTP | Lancaster | 4 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.